• question-icon

    Suggest medication for social phobia

default
Posted on Fri, 3 Jun 2016 in Mental Health
Question: I am 55 now and I am suffering from heavy anxiety that started when I was in high school.When I was studying for the final exams of my Bsc degree,I had panic attack and dizzines in one night due to my heavy anxiety,that increased mainly the result of my lack of sleep I think.Met a doctor that night he gave some medicines and went for the exams next day.But the same thing happened when I was in my house and a well known doctor gave me ativan1(1-0-1) and valium 5(0-.5-1).I got good relief from that problem after that and I slowly reduced the valium dose and stopped it. I could reduce the dose of ativan also to 1mg/day(.5-0-.5) but I couldn't stop it due to the withdrawal symptoms like dizziness,light headed feeling etc.5 years before I had panic attack feeling and I inceased the dose to 1.5 mg/day(.5-.5(4pm)-.5) but actually my anxiety problems inceased or my social phobia slowly slowly increasing because of these medicine at the same time I can't stop it due to its withdrawal problems.My main problem is my heavy social phobia now and the dizzines feeling.Please help me to cure this problems.XXXXX XXXXXXX XXXXXXX XXXXXXX
doctor
Answered by Dr. Ashok Kumar 41 minutes later
Brief Answer:
SSRI will be better choice

Detailed Answer:
Dear XXXXXXX
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

I understand the day of prescription in 1980 when only benzodiazepines were available for treatment of social phobia but currently there are multiple option available for treatment of soial phobia with much less side effects.

Considering your current age, dosing and side effect profile I think SSRI or SNRI group of medications will be better choice in your case. I need to make it clear that these new classes of drugs take time to act but have better long term efficacy and safety in compare to your current medications.

I request you to see your doctor and discuss the best choice among these group of medications.
I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. Ashok Kumar 4 hours later
Doctor,Thank you for your valuable reply.As I mentioned before I am taking ativan1.5mg daily and valium5(2.5mg)+the same dose of ativan when I want to attend a function or an important event at an hour interval time(takes 1mg ativan in the morning then after one hour 2.5mg valium and ativan.5mg or .75mg about an hour before the function also.Even after this dose,I won't get full courage to face the crowd.I also have hyper tension150 or 160/90 or 100 and usually taking amlodac 5 for this.Can you prescribe any other suitable medicines for hyper tension when I have this kind of phobias?I also wish to stop the use of the terrific medicine ativan since I have some difficult withdrawal problems mainly dizziness if I won't get the dose in time.Actually ativan has reduced my courage to face the public after the long use of it.But I want to stop this medicine anyway...doctor.Can I?Please help me.
doctor
Answered by Dr. Ashok Kumar 10 minutes later
Brief Answer:
Online prescription is not allowed

Detailed Answer:
Dear XXXXXXX
Thanks for reverting back to me.

The medicine available for hypertension as well as anxiety are prescription only medicines and can be prescribed after physical examination of patient.

In addition it is illegal as well as unethical to prescribe medication without examining the patient specially for conditions which need prescription only drugs.

You need to visit a doctor in person for getting prescription.

I hope this clarifies.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Ashok Kumar 15 hours later
Dear doctor,As I written before,I have been using ativan since 1982.Is there any way to stop this medicine by proper treatment if there is serious withdrawal symptoms exist?
doctor
Answered by Dr. Ashok Kumar 21 minutes later
Brief Answer:
Yes they can be stoped

Detailed Answer:
Dear XXXXXXX
Thanks for follow up.


You can follow a principal of 20% reduction per week. With this it is possible that you may not get any serious withdrawal symptoms.

In addition it will be appropriate to get prescription for suitable SSRI from nearby doctor as without SSRI you may relapse back to previous dose or may develop original symptoms again.

I hope this helps you.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3157 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Panic attack

doctor1 MD

I have been prescribed Propranolol by my doctor in UK, for severe anxiety / panic attacks. However I now find that it contains lactose to which I...

doctor1 MD

HI ,
i'm 27 years old,i did varicocele surgery 2 years ago and i went through panic attack that let me take prozac and xanax for 19 years by Dr...

doctor1 MD

hi there

im a 28 year old male

ive had a heart murmor for all my life. for the last 4-5 days ive been getting like extra heatbeats. it beats normal...

doctor1 MD

I have been fainting for 1 year and 8 months. I had all kinds of test done for heart, nuero, blood work, And still no one what is causing the...

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the...

doctor1 MD

can can I take NP thyroid and Ativan not at the same time but Ativan just in case my panic attack comes out of nowhere

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy

Get personalised answers from verified doctor in minutes across 80+ specialties

158 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ashok Kumar
  • Q - How to have a successful sexual intercourse?

  • Q - Suggest treatment for OCD

  • Q - Suggest the sleep aids that i can use with Carvedilol?

  • Q - What causes sensitivity to sun light?

  • Q - Is it safe to have 120ml of alcohol everyday?

  • Q - Suggest treatment for orgasmic dysfunction

  • Q - Suggest treatment for non retraction of foreskin

  • Q - Suggest treatment for premature ejaculation

  • Q - How long do psychotic disorders take to get cured?

  • Q - What causes erectile dysfuntion?

backtotop2